Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Wavespeed in reaction–diffusion systems, with applications to chemotaxis and population pressure
Author: Balasuriya, S.
Gottwald, G.
Citation: Journal of Mathematical Biology, 2010; 61(3):377-399
Publisher: Springer-Verlag
Issue Date: 2010
ISSN: 0303-6812
Statement of
Sanjeeva Balasuriya, Georg A. Gottwald
Abstract: We present a method based on the Melnikov function used in dynamical systems theory to determine the wavespeed of travelling waves in perturbed reaction-diffusion systems. We study reaction-diffusion systems which are subject to weak nontrivial perturbations in the reaction kinetics, in the diffusion coefficient, or with weak active advection. We find explicit formulae for the wavespeed and illustrate our theory with two examples; one in which chemotaxis gives rise to nonlinear advection and a second example in which a positive population pressure results in both a density-dependent diffusion coefficient and a nonlinear advection. Based on our theoretical results we suggest an experiment to distinguish between chemotactic and population pressure in bacterial colonies.
Keywords: Bacteria
Population Density
Models, Biological
Rights: © Springer-Verlag 2009
DOI: 10.1007/s00285-009-0305-4
Appears in Collections:Aurora harvest
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.